Aspirin overdose is a medical condition that is characterized by an excessive amount of aspirin in the body. The acutely toxic dose of aspirin is generally considered greater than 150 mg per kg of body mass. Some of the most common symptoms of aspirin overdose include upset stomach, nausea, vomiting, ulcers, fatigue, fever, rapid heartbeat and uncontrollable rapid breathing.
HOW IS ASPIRIN OVERDOSE DIAGNOSED?
Laboratory tests will be carried out by the general physician to draw blood samples to ascertain the amount of salicylic acid in the system. A physical examination usually points to the state of poisoning. The doctor may also check the patient’s body temperature and other vitals including alertness.
HOW IS ASPIRIN OVERDOSE TREATED?
Treatment for aspirin overdose depends on the amount of aspirin intake. Some of the common treatments include activated charcoal, airway support, intubation, blood& urine tests, chest x-rays and the administration of medication and laxatives.